Hail, Jefferson
- When
- May 12, 8:35 PM CST
- Where
- Jefferson County, 8 mi S of Fairbury
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.033, -97.167
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 12, 1:45 PM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT WED MAY 12 2004 .DISCUSSION... COLD FRONT MOVED ACROSS AREA AT A STEADY PACE THIS MORNING AND AT 18Z WAS LOCATED ACROSS THE EXTREME SOUTHEAST CORNER OF NEBRASKA BETWEEN KAFK AND KFNB. SURFACE TEMPERATURES HAVE REMAINED QUITE COOL BEHIND THE FRONT WITH 50S REPORTED AT 18Z. MODELS SIMILAR IN STALLING THE FRONT OUT ACROSS NORTHEAST KANSAS TONIGHT AND DEEPENING SURFACE LOW VICINITY OF SOUTHEAST COLORADO AS UPPER TROF BEGINS TO MOVE INTO THE PLAINS. OVERRUNNING PATTERN DEVELOPS NORTH OF THE FRONT TONIGHT AS 850-700 FLOW BACKS AHEAD OF THE UPPER SYSTEM WITH GOOD MOISTURE ADVECTION INDICATED. HAVE CONTINUED WITH LIKELY POPS ACROSS THE AREA FOR LATE TONIGHT INTO THURSDAY MORNING THEN DECREASING POPS THURSDAY NIGHT AS HIGH BUILDS SOUTH AND UPPER TROF SHIFTS TO THE EAST. TEMPERATURES EXPECTED TO CONTINUE TO BE A CHALLENGE INTO FRIDAY WITH EXTENT OF CLOUD COVER AND AMOUNT OF COOLING INITIAL PROBLEM THIS EVENING BEFORE CLOUDS THICKEN AGAIN LATER TONIGHT. HAVE GENERALLY TRENDED TOWARD A BLEND OF GFS AND ETA TEMPERATURES TONIGHT INTO FRIDAY. TEMPERATURES BY FRIDAY MORNING EXPECTED TO BE COLD ENOUGH FOR SOME POSSIBLE FROST IN THE AREA DEPENDING ON WINDS AND SKY COVER. INTRODUCED SOME SLIGHT POPS FOR PARTS OF THE NORTH FRIDAY NIGHT AND SATURDAY MORNING ASSOCIATED WITH MID LEVEL WARM ADVECTION BUT BEYOND THAT LITTLE CHANGED IN THE EXTENDED PERIOD. THROUGHOUT THE DAY. && WATCHES/WARNINGS/ADVISORIES... .NE...NONE. .IA...NONE. && FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 811 PM CDT WED MAY 12 2004 IAZ069-079-080-090-091-NEZ051>053-065>068-078-088>093-131100- CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON- SALINE-SARPY-SAUNDERS-SEWARD- 811 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS EVENING...BEFORE THEY BECOME MORE NUMEROUS AFTER MIDNIGHT. AN ISOLATED STORM MAY BRIEFLY REACH SEVERE LIMITS THIS EVENING OVER SOUTHEAST NEBRASKA WITH THE MAIN THREAT BEING LARGE HAIL. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON THURSDAY AFTERNOON...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL ALSO EXIST ON WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHEAST NEBRASKA. IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-131100- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA- KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 811 PM CDT WED MAY 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WESTERN IOWA. .DAY ONE...TONIGHT AND THURSDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY SOUTH OF A LINE FROM ONAWA IOWA TO DAVID CITY. THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THEN AGAIN FROM SUNDAY NIGHT THROUGH TUESDAY. A CHANCE OF THUNDERSTORMS WILL ALSO EXIST ON WEDNESDAY. IT IS STILL TOO EARLY TO DETERMINE THE POTENTIAL STRENGTH OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY. KING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
824 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL FAIRBURY 40.14N 97.18W
05/12/2004 0.75 INCH JEFFERSON NE EMERGENCY MNGR
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
848 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 3 W HALLAM 40.54N 96.84W
05/12/2004 0.75 INCH LANCASTER NE PUBLIC
&&
DEWALDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
904 PM CDT WED MAY 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 5 S WAVERLY 40.84N 96.53W
05/12/2004 0.75 INCH LANCASTER NE PUBLIC
&&
KINGThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395129.